MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+1916
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Inflammation/ Irritation (4545); Injection Site Reaction (4562)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: lot number: requested, unknown.D4: expiration date: unknown due to unknown lot number.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.H4: device manufacture date: unknown due to unknown lot number.E1: initial reporter name: requested, unknown.E1: establishment address: unknown.E1: phone number: requested, unknown.E2: health professional: requested, unknown.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Since the lot number is unknown, an evaluation was not performed.The associates that were tasked to perform specific functions throughout the manufacturing process undergo training and qualification.Our sg needles were assembled using an automated machine with validated parameters.During the needle assembly process, the needles are adhered to the hub with an adhesive agent and lubricant for smooth needle penetration.This is done by dipping the needle into a tray with silicone.We have an air-blowing process to remove silicone inside the cannula during dipping.After this process, the needles will again pass through a series of air blowing to ensure the removal of any remaining excess silicone on the cannula.We have an automatic needle tip inspection system during needle assembly that can detect and automatically reject damaged needle tips more than 40m.Dummy checks are performed on these sensors twice a week to ensure the accuracy of the inspection system.Our product's stainless needle is coated with a lubricant and adhered to the device using a highly viscous adhesive or bonding agent.The device is non-toxic, or does not contain any toxins or harmful substances that are poisonous and does not contain components made of natural rubber latex.It is also pyrogen-free and therefore does not contain any drug impurity which when injected into the bloodstream may cause fever.Sg3 needle is individually packed in blister to keep the product sterile.Our products meet iso 7864 standards, including limits for acidity, alkalinity, and extractable metals.We comply with the requirement of iso 10993 for the testing and determining the biocompatibility of the needles.During the cannula inspection, the supplied cannula raw material has undergone overall inspection.Defective samples found will be segregated and discarded accordingly.If any unusual cannula condition was found, a nonconformity report shall be issued.Qc conducts monthly physical and chemical tests on sterile products using the physicochemical test.The test items include acidity/alkalinity tests, extractable metals, and metal traces such as cadmium, lead, iron, zinc, and tin.Visual in-process inspections are conducted during the manufacturing process to inspect for any foreign material contamination in the product.Our finished products undergo bacterial endotoxin level testing to ensure they are free of bacterial endotoxin.All finished products undergo electron beam sterilization.The absorbed dose is measured for every sterilization batch.We have set cleaning frequencies in the area, including machines, tools, and equipment, to ensure the cleanliness and quality of products.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The supplied cannula raw material is tpc inspected wherein the overall visual condition of the cannula has been checked.No records were checked since the lot number is unknown.From the previous two fiscal years to the present, we received a total of four (4) complaints for the same issue.The cause of these complaints was not identified as being related to our product or the manufacturing process.There was no product evaluation/simulation.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.As the lot is unknown, no retention samples and records have been confirmed.However, our sg3 needle is non-toxic and does not contain any toxins or poisonous substances.It is also free of pyrogens, which means it contains no substances that can cause fever when injected into the bloodstream.Our needles follow the requirements set on iso 7864 and iso 10993.We routinely test our products before shipment to ensure that these specifications are met.Corrective action was not applicable.We could not identify the root cause of the problem based on our investigation of all the available information regarding this issue.Our needles follow the requirements set in iso 7864 and iso 10993.Every lot is tested for the presence of bacterial endotoxin to ensure that our products are safe to use and will not cause any harm.We also have monthly physicochemical tests to check for metal and alkaline traces.Cleanliness is maintained inside the production area to ensure that the products are free from foreign material contamination.All finished products are sterilized using the electron beam sterilization process, and qc performs outgoing inspection prior to shipment to ensure the overall condition of the needles.Therefore, our process is assured.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that the patient had allergic reactions at the injection site after she received her shot.The site was very itchy, red, and hot to touch.She put ice on it and the next day the swelling and redness did decrease.It took about three (3) days to go away.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to section g4, the tick was inadvertently selected, the complaint does not involve a combination product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section e2.The tick was inadvertently selected; the reporter was unknown.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22114381
Report Number3003902955-2025-00031
Device Sequence Number6950559
Product Code FMI
UDI-Device Identifier14806017510715
UDI-Public(01)14806017510715
Combination Product (Y/N)N
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+1916
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2025
Supplement Date Received by Manufacturer05/30/2025
06/02/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/02/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale